Missouri, 2005Damaging Wind in Missouri, August 5, 2005
August 5, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 5, 10:55 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 5, 10:55 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT FRI AUG 5 2005
.UPDATE...
A CLUSTER OF CONVECTION LINGERED ACROSS CENTRAL MISSOURI AT MIDDAY.
SURFACE PRESSURE AND WIND FIELDS DEPICTED A DIFFUSE SURFACE BOUNDARY
ACROSS NORTHERN ARKANSAS. HOWEVER CONVECTION WAS LOCATED FARTHER
NORTH ALONG A THERMAL/MOISTURE BOUNDARY THAT STRETCHED ACROSS
SOUTHERN MISSOURI. THIS BOUNDARY CORRELATED WITH AXIS OF MODEST 850
MB CONVERGENCE AS DEPICTED BY PROFILERS AND RIBBON OF 12-14 DEGREE C
850 DEWPOINTS.
EXPECT FOCUS OF AFTERNOON CONVECTIVE DEVELOPMENT TO OCCUR ALONG AND
TO THE SOUTHEAST OF INTERSTATE 44 WHERE THE THERMAL GRADIENT EXIST.
MODERATE SURFACE BASED INSTABILITY WILL DEVELOP SOUTHEAST OF THIS
BOUNDARY. CONVECTIVE POTENTIAL MAY ALSO RECEIVE SOME MODEST UPPER
SUPPORT AS THE AREA MAY BE INFLUENCED BY THE ENTRANCE REGION OF THE
250 MB JET. WEAK WIND FIELDS AND MODEST SURFACE CONVERGENCE WILL
INHIBIT SEVERE POTENTIAL. HOWEVER STRONG TO ISOLATED SEVERE PULSE
TYPE STORMS WILL BE POSSIBLE WITH DOWNBURST WINDS THE PRIMARY HAZARD.
FOSTER
&&
&&
.AVIATION...
SCATTERED TO BROKEN CUMULUS WILL DEVELOP THIS AFTERNOON WITH BASES
GENERALLY AROUND 5 KFT. ISOLATED TO SCATTERED THUNDERSTORMS WILL
DEVELOP DURING THE AFTERNOON AND EVENING IN A MOIST AND UNSTABLE
AIRMASS. I WILL CONTINUE WITH CB CLOUD REMARKS IN THE SPRINGFIELD
AND JOPLIN TAFS AND MONITOR TRENDS FOR THUNDERSTORM DEVELOPMENT.
LOCALIZED MVFR CONDITIONS WILL DEVELOP WHERE SHOWERS OCCUR. WINDS
WILL GENERALLY BE NORTHEAST BUT OUTFLOW BOUNDARIES FROM SCATTERED
STORMS WILL RESULT IN LOCALIZED VARIABLE AND GUSTY WINDS. OTHERWISE
VFR CONDITIONS WILL BE THE RULE THROUGH TONIGHT.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.
WFO SGF
Hazardous weather outlook, Aug 5, 12:00 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI AUG 5 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT FRI AUG 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS.
AREAS AFFECTED AND TIMING:
MAINLY SOUTH OF INTERSTATE 44 THOUGH MID EVENING.
DISCUSSION:
ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH MID EVENING...MAINLY
ACROSS SOUTHERN MISSOURI. ITS NOT OUT OF THE QUESTION THAT A
THUNDERSTORM OR TWO COULD PRODUCE AN ISOLATED WIND GUST IN EXCESS
OF 50 MPH AND POSSIBLY SOME HAIL SMALLER THAN NICKELS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH THE WEEKEND...MAINLY SOUTH OF INTERSTATE 44. ANY
THUNDERSTORMS THAT DO FORM WILL LIKELY REMAIN ISOLATED WITH MOST
AREAS REMAINING DRY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZI
Thunderstorm Wind, Taney
- When
- August 5, 1:30 PM CST to 2:00 PM CST
- Where
- Taney County, 1 mi NW of Forsyth
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.700, -93.133
Severe thunderstorm wind gusts downed several small trees across northern portions of Forsyth. Several other downburst winds contributed to downed trees in rural areas near Forsyth.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Massachusetts, August 5, 20056 injured · $213,000 · 53 kt wind · 15 events
- Flash Flood and Damaging Winds in Texas, August 5, 2005$381,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Mississippi, August 5, 2005$289,000 · 55 kt wind · 11 events
- Hail and Damaging Wind in Georgia, August 5, 2005$301,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Alabama, August 5, 20052 injured · $100,000 · 1 in hail · 9 events
- Flooding in Ohio, August 5, 2005$250,000 · 4 events
- Hail and Damaging Wind in Alabama, August 5, 2005$120,000 · 52 kt wind · 2 events
- Damaging Wind in Alabama, August 5, 2005$110,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, August 5, 2005$75,000 · 55 kt wind · 6 events
- Lightning Strike in Alabama, August 5, 2005$60,000 · 1 event
- Damaging Winds in Virginia, August 5, 2005$49,000 · 50 kt wind · 5 events
- Damaging Winds in Rhode Island, August 5, 2005$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470792.